Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Nashville, TN

June 30, 2015Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2015, 12:26 PM CDT for Jackson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2015, 12:26 PM CDT (17:26 UTC)
Expired
Jun 30, 2015, 1:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jackson County, TN

The radar

The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WUUS54 KOHX 301726
SVROHX
TNC087-301800-
/O.NEW.KOHX.SV.W.0103.150630T1726Z-150630T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 100 PM CDT

* AT 1226 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GAINESBORO...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GAINESBORO AROUND 1235 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WHITLEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3640 8549 3639 8550 3628 8558 3644 8581
      3650 8575
TIME...MOT...LOC 1726Z 299DEG 28KT 3643 8571 

HAIL...1.00IN
WIND...60MPH
 
$$

05
1 follow-up statement
896 
WWUS54 KOHX 301750
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT TUE JUN 30 2015

TNC087-301800-
/O.CON.KOHX.SV.W.0103.000000T0000Z-150630T1800Z/
JACKSON TN-
1250 PM CDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EASTERN JACKSON COUNTY...

AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
GAINESBORO...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN JACKSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
WHITLEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3640 8549 3639 8550 3628 8558 3638 8572
      3646 8566
TIME...MOT...LOC 1750Z 299DEG 28KT 3634 8551 

HAIL...1.00IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:22 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 30, 12:22 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT TUE JUN 30 2015

.AVIATION UPDATE...
CONVECTION AHEAD OF A PASSING FRONT CONTINUES TO FAVOR THE EASTERN
HALF OF MIDDLE TENNESSEE...WITH TSRA IMPACTS POSSIBLE AT BNA EARLY
BUT CONTINUING AT CSV THROUGH THE AFTERNOON. CKV ALREADY SHOWING
SOME DRYING AND CONVECTION IS NOT ANTICIPATED...BUT SLACKING WINDS
AND HIGH SFC DEWPTS MAY ALLOW FOR IFR VIS REDUCTION AGAIN LATE.
GRADUAL CLEARING ACROSS THE REST OF THE AREA IS EXPECTED
OVERNIGHT...WITH CLOUDS AND SHOWER CHANCES RETURNING LATE IN THE
TAF PERIOD AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      69  83  70  80 /  20  70  70  70
CLARKSVILLE    68  80  69  80 /  20  70  80  60
CROSSVILLE     64  78  67  76 /  30  70  70  70
COLUMBIA       68  84  70  80 /  20  70  70  70
LAWRENCEBURG   68  84  70  79 /  20  70  70  70
WAVERLY        69  82  70  79 /  20  70  80  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05
Hazardous weather outlook, Jun 30, 5:13 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT TUE JUN 30 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
513 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR ALL OF MIDDLE TENNESSEE...WITH THE MAIN THREAT BEING DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DISTURBANCE WILL MOVE DOWN IN THE NORTHWEST FLOW ALOFT THAT WILL
BRING NUMEROUS SHOWERS AND THUNDERSTORMS WEDNESDAY INTO THURSDAY...
A FEW OF THESE COULD BE STRONG IN ADDITON TO LOCALLY HEAVY RAINFALL.

SIGNIFICANT AMOUNTS OF RAINFALL COULD OCCUR OVER THE COMING DAYS
FOR AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY. THE MAIN
CONCERNS WILL BE FOR RAPID RISES ON SMALL STREAMS AND CREEKS ALONG
WITH POOLING OF WATER IN FLOOD PRONE AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BOYD
01

In the hours before

Special weather statement, Jun 30, 12:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CDT TUE JUN 30 2015

TNZ065-301730-
WHITE TN-
1204 PM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
1230 PM CDT...

AT 1203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPARTA...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPARTA AND VIRGIN FALLS STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3584 8550 3592 8549 3595 8528 3582 8528
TIME...MOT...LOC 1703Z 271DEG 11KT 3588 8544

05

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:03 PM CDTSpecial Weather StatementOHXCheatham42 min
Jun 29, 7:16 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson44 min
Jun 29, 7:27 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne33 min
Jun 29, 7:38 PM CDTSpecial Weather StatementOHXCheatham, Dickson52 min
Jun 29, 7:48 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett42 min
Jun 29, 8:02 PM CDTSpecial Weather StatementOHXDavidson43 min
Jun 29, 8:12 PM CDTSpecial Weather StatementOHXDavidson, Wilson48 min
Jun 29, 8:31 PM CDTSevere Thunderstorm WarningOHXDickson29 min
Jun 29, 8:33 PM CDTSpecial Weather StatementOHXSumner42 min
Jun 29, 9:35 PM CDTFlash Flood WarningOHXFentress, Overton3 hr
Jun 29, 9:56 PM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry3 hr
Jun 29, 10:39 PM CDTSpecial Weather StatementOHXLewis51 min
Jun 29, 11:06 PM CDTFlash Flood WarningOHXHickman, Humphreys, Perry3 hr
Jun 29, 11:31 PM CDTSpecial Weather StatementOHXHumphreys29 min
Jun 30, 12:46 AM CDTSpecial Weather StatementOHXLawrence, Wayne59 min
Jun 30, 1:33 AM CDTSpecial Weather StatementOHXCumberland, White57 min
Jun 30, 12:04 PM CDTSpecial Weather StatementOHXWhite26 min
Jun 30, 12:47 PM CDTSevere Thunderstorm WarningOHXClay, Pickett28 min
Jun 30, 12:53 PM CDTSpecial Weather StatementOHXSmith37 min
Jun 30, 1:18 PM CDTSpecial Weather StatementOHXPickett42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.